Texas, 2006Flash Flood in Texas, July 27, 2006
July 27, 2006 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 4:26 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 4:26 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 AM CDT THU JUL 27 2006
.DISCUSSION...
EARLY THIS MORNING UPPER LOW SPINNING OVER EAST TX AND ALONG WITH
SURFACE HIGH PRESSURE IN THE GULF IS PROVIDING DEEP AND TROPICAL
MOISTURE AND SHOWERS AND ISOLATED THUNDERSTORMS TO THE FOUR STATE
REGION. THIS LOW WAS BETWEEN HIGH PRESSURE RIDGE OVER THE WEST AND
AND ANOTHER OVER THE EASTERN GULF AND SOUTHEAST STATES. THE LOW
WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA TODAY AND TONIGHT...THEN ACROSS THE NORTHERN
SECTIONS ON FRIDAY AS IT PHASES WITH BROAD TROUGH OVER THE CENTRAL
AND NE STATES. THE UPPER RIDGE IN THE GULF BUILDS WEST AND THE TWO
HIGH PRESSURE SYSTEMS REFORM INTO A LARGE SYSTEM THAT WILL COVER
MUCH OF THE CENTRAL AND SOUTHERN SECTIONS OF THE COUNTRY. HOWEVER
WEAK DISTURBANCES WILL ROTATE AROUND THE NORTHERN AND NORTHEAST
PERIPHERY OF THE BUILDING HIGH AND PROVIDE THE NORTHEAST ZONES
WITH THE BETTER CHANCES OF RAIN THROUGH SATURDAY. INTO EARLY WEEK
AROUND THE EASTERN EDGE OF THE UPPER RIDGE...DISTURBANCES WILL
PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY OF
NEXT WEEK THE UPPER RIDGE STARTS TO BREAK DOWN WITH THE FOUR STATE
REGION IN A WEAKNESS WITH A DEEPENING TROUGH DROPPING SOUTH INTO
THE CENTRAL SECTIONS OF THE COUNTRY SENDING ANOTHER SIGNIFICANT
CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. HEAVY RAINFALL
WILL BE LIKELY FOR THE EAST TEXAS AND NORTH WEST...AND SOUTHWEST
ARKANSAS ZONES TODAY AND INTO SOUTHWEST ARKANSAS TONIGHT. WITH
RAINFALL RATES APPROACHING ONE TO NEAR TWO INCHES PER HOUR IN SOME
LOCATIONS...PONDING OF WATER IN STREETS...LOW LYING...AND POOR
DRAINAGE AREAS WILL BE POSSIBLE TODAY AND INTO TONIGHT. SOME LOCATIONS
MAY SEE ONE TO THREE INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS
TO FOUR INCHES. EARLY MORNING TRAVELERS SHOULD REMAIN ALERT TO
HEAVY RAINFALL AND AVOID ANY AREAS OF HIGH WATER THAT DEVELOPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 74 92 75 / 90 30 30 20
MLU 85 74 91 74 / 70 30 30 30
DEQ 89 71 89 72 / 60 50 50 30
TXK 89 73 91 74 / 70 30 30 30
ELD 86 73 90 73 / 90 50 50 30
TYR 90 75 94 74 / 50 30 30 20
GGG 89 74 93 74 / 50 30 30 20
LFK 90 74 93 74 / 50 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/44
Hazardous weather outlook, Jul 27, 5:12 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT THU JUL 27 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
612 AM CDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
SPREAD OVER NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND INTO
SOUTHWEST ARKANSAS...PRODUCING VERY HEAVY RAINFALL AT TIMES.
RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH
ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT
IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE
AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION.
HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN
CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA
...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH
LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START
TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY
ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO
LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT DUE TO THUNDERSTORMS
...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY
RAINFALL.
06
Flash Flood, Cass
- When
- July 27, 9:00 AM CST to 11:00 AM CST
- Where
- Cass County, Hughes Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
Numerous county roads had high water across them. A few county roads near Hughes Springs were closed due to the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 27 to 31, 20061 death · $361 million · 8 events
- Flash Flooding and Damaging Winds in Wisconsin, July 27, 20061 injured · $14 million · 61 kt wind · 17 events
- Heat in Texas, July 27, 20061 death · 1 event
- Lightning Strike in Louisiana, July 27, 20061 death · 1 event
- Flash Flooding and Flooding in Illinois, July 27, 2006$3.8 million · 55 kt wind · 23 events
- Flash Flooding in Pennsylvania, July 27 to 28, 2006$1.8 million · 2 events
- Tornadoes and Hail in Minnesota, July 27, 2006$82,000 · F1 · 33 events
- Lightning Strike in Florida, July 27, 2006$300,000 · 1 event
- Damaging Wind in Georgia, July 27, 2006$250,000 · 55 kt wind · 1 event
- Flash Flood in Arkansas, July 27, 2006$250,000 · 1 event
- Damaging Wind and Lightning Strike in Maryland, July 27, 20065 injured · $30,000 · 50 kt wind · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, July 27, 20067 injured · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511901.